Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes sudden small black and blue mark on abdomen?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5091 Questions
have what started out looking like a small black and blue mark on me abdomen, left side just at the lower ribs. this morning I noticed its larger and darker (purple). no fever, BP normal, no other symptoms. don't remember getting hit there. worried it could be more serious. my family doctor said its likely trauma, and took blood to double check
Posted Thu, 30 Jan 2014 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 55 minutes later
Brief Answer: It looks like a subcutaneous bleed! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this mark. After reviewing the image, this mark very much resemble a subcutaneous blood collection. Blood appears blues when out f the vessels because of lack of oxygen. This often results from minor injuries that can at times be unnoticed to the client. Resorption would follow slowly over a course of about 4weeks. This needs no specific treatment to address this problem. Monitoring for any other concerning new symptoms would be advisable. I wish you well. Feel free to ask for clarifications if need be. Thank you so much for using our services. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor